MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coating issue occurred.The 100% stenosed target lesion was located in a shunt in the moderately tortuous and non-calcified upper arm.A 165-cm model-transend guidewire was advanced to cross the thrombotic occlusive lesion.However, during the procedure, the coating on the tip of the wire peeled off.The device was removed without any problem, and the procedure was completed with another of same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: unit returned in a generic plastic bag, and overall visual revision did not identify failures or evidence that could be lost due to the decontamination process.As per media inspection, the, physician has provided pictures of the device.In the photos, it can be observed that the guidewire was bent at the distal section and the polymer jacket was detached.As per visual inspection, the device was returned for the analysis, and it is possible to see that the guidewire was bent at the distal section and the polymer jacket was detached.No more damages were detected.The device was put in saline solution, and no reactions were observed on the coating.Under the microscope, there were no observed reactions on the guidewire.Additionally, it is possible to observe the guidewire was bent at the distal section and the polymer jacket was detached.
 
Event or Problem Description
It was reported that coating issue occurred.The 100% stenosed target lesion was located in a shunt in the moderately tortuous and non-calcified upper arm.A 165-cm model-transend guidewire was selected for use.However, during the procedure, damage occurred, and when a guidewire was advanced to a thrombotic occlusive lesion the coating on the tip of the wire peeled off.The device was removed without any problem using the normal method and the procedure was completed with another of the same devices.No patient complications were reported.

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17352616
Report Number2124215-2023-35038
Device Sequence Number20356342
Product Code DQX
UDI-Device Identifier08714729326281
UDI-Public08714729326281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0031137277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown